What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 15, 8:13 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 15, 8:13 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
913 PM EDT Sat Apr 15 2023
...New UPDATE...
.UPDATE...
Issued at 913 PM EDT Sat Apr 15 2023
No major updates made to the forecast tonight, just some minor
tweaking for the arrival time of precipitation. A line of
thunderstorms is currently moving east across the Florida
panhandle, and gradually weakening. Although it is weakening, some
isolated strong storms still remain possible until about 3am,
mainly for southeast Georgia and near the Suwannee valley.
&&
.NEAR TERM...
(Through Tonight)
Issued at 352 PM EDT Sat Apr 15 2023
A few showers/isolated storms still possible early this evening in
the slightly more moist airmass south of a line from St Augustine
to Gainesville, otherwise just a few diurnal Cumulus clouds across
the rest of NE FL and SE GA in the drier airmass until sunset.
Remainder of the overnight forecast depends on current trajectory
and strength of Mesoscale Convective System (MCS) over the
Northern Gulf Coast region. Latest Hi-Res models are still
suggesting that a slow weakening trend will take place with this
system as it tracks NE out of the Gulf and mainly impacts the
Suwannee Valley of inland North Florida and inland SE GA with at
least some strong storms with gusty winds/heavy rainfall around
midnight through 3am time frame. A low chance of some isolated
severe wind gusts to 50-60 mph if convection remains intact and
system ends up moving faster than currently projected. The
southerly flow ahead of this system will lead to above normal low
temps tonight, only falling into the mid/upper 60s.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 352 PM EDT Sat Apr 15 2023
Sunday's forecast still a bit murky as atmosphere will take the
morning hours to recover from exiting leftovers of overnight storm
system to the Northeast. Amount of afternoon convection will
depend on how much heating we can get ahead of approaching cold
frontal boundary, and still expect temps to reach the lower 80s
across SE GA and mid/upper 80s across NE FL, which should be
enough to trigger scattered to numerous showers and isolated
strong storms through the afternoon and early evening hours.
Breezy southwest flow at 15-20G25-30 mph expected ahead of the
frontal passage. Last of frontal convection should fade after
sunset Sunday evening with clearing skies overnight and lows
should fall into the 50s by sunrise Monday morning. Becoming Sunny
and pleasant on Monday with Northwest winds at 10-15G20-25 mph and
highs remaining below normal in the 70s area-wide. High pressure
will build in from the West Monday night and will feature clear
skies and below normal overnight lows in the mid/upper 40s inland
and lower 50s closer to the Atlantic Coast.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 352 PM EDT Sat Apr 15 2023
High pressure and dry conditions with seasonable temps will
continue Tuesday through Thursday, then increasing moisture ahead
of the next weakening frontal boundary on track to reach the local
area either Friday (ECMWF) or Saturday (GFS) with at least
scattered showers and isolated storms, along with a return to
above normal temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 730 PM EDT Sat Apr 15 2023
Isolated showers will be moving in just after midnight from the
west, potentially impacting GNV, SSI, and the three Duval
airports briefly, bringing ceilings of about 5kft. After the early
morning showers, it will be dry until the afternoon, when showers
with embedded thunderstorms will move into the area ahead of a
frontal system. The exact timing and location of these storms are
still too uncertain to include in TAFs, however rain was put in
for all sites beginning in the afternoon.
&&
.MARINE...
Issued at 352 PM EDT Sat Apr 15 2023
High pressure over the waters will shift further to the east and
southeast Tonight, as a wave of low pressure moves in from the
west. A cold front will move southeast across the area Sunday into
Sunday night. A round of showers and thunderstorms is expected
with the frontal passage. A brief period of Small Craft Advisory
conditions will be possible following the frontal passage late
Sunday Night into Monday morning. High pressure will build from
the west on Monday, then overhead Monday night through Tuesday.
The high will move off toward the east Tuesday night through
Thursday.
Rip Currents: Offshore flow will generally lead to a LOW risk of
rips through Monday.
&&
.FIRE WEATHER...
Issued at 352 PM EDT Sat Apr 15 2023
Pockets of high daytime dispersions in the breezy winds on Sunday
and Monday. Drier airmass in the region Monday/Tuesday/Wednesday
will lead to critically low humidities during the afternoon hours.
&&
.CLIMATE...
Issued at 352 PM EDT Sat Apr 15 2023
Today/April 15 marks the 30th day that Jacksonville, FL (KJAX)
has reached 85F or higher this calendar year so far. This is the
most on record through 4/15, breaking 27 days set in 2020. The
average is usually 7 days.
Today/April 15 marks the 33rd day that Gainesville, FL (KGNV) has
reached 85F or higher this calendar year so far. This is the most
on record through 4/15, breaking 29 days set in 1945. The average
is usually 9 days.
Today/April 15 marks the 23th day that Craig Executive Airport
(CRG) in Jacksonville, FL has reached 85F or higher this calendar
year so far. This is the most on record through 4/15, breaking 16
days set in 2020. The average is usually 7 days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 81 52 73 / 60 60 20 0
SSI 67 80 57 74 / 30 60 30 0
JAX 66 86 56 77 / 20 60 20 0
SGJ 67 85 59 77 / 20 70 20 10
GNV 66 85 56 77 / 30 70 20 0
OCF 66 86 58 79 / 20 60 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Apr 15, 6:51 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
751 PM EDT Sat Apr 15 2023
FLZ137-140-237-160030-
Eastern Putnam FL-Western Putnam FL-Eastern Marion FL-
751 PM EDT Sat Apr 15 2023
...A strong thunderstorm will impact portions of northeastern Marion
and southeastern Putnam Counties through 830 PM EDT...
At 751 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Delancy, or near Salt Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent City, Pomona Park, Lake Delancy, Fruitland, Satsuma, Welaka,
Lake Como and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2934 8160 2940 8184 2946 8188 2962 8164
2937 8147
TIME...MOT...LOC 2351Z 253DEG 8KT 2941 8179
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Apr 15, 7:13 PM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
813 PM EDT Sat Apr 15 2023
FLZ033-038-137-160030-
Inland Flagler FL-Eastern Putnam FL-Inland St. Johns FL-
813 PM EDT Sat Apr 15 2023
...A strong thunderstorm will impact portions of northwestern
Flagler, southern St. Johns and east central Putnam Counties through
830 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, or near Pomona Park, moving northeast at 10 mph.
HAZARD...Winds around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pomona Park, Hastings, East Palatka, Orange Mills, San Mateo and
Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2950 8159 2959 8171 2974 8151 2958 8143
TIME...MOT...LOC 0013Z 230DEG 11KT 2957 8162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Apr 15, 9:12 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1012 PM EDT Sat Apr 15 2023
FLZ020-021-035-122-222-160315-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-
1012 PM EDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of western Gilchrist,
west central Columbia, Suwannee and western Hamilton Counties through
1115 PM EDT...
At 1012 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Quitman to 10 miles west of
Dowling Park to near Steinhatchee. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Jasper, Trenton, Jennings, Bell, Suwannee River State Park,
Suwannee Springs, Ichetucknee Spring, Crossroads and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3061 8295 3022 8273 2958 8283 2958 8295
2961 8297 2977 8295 2980 8292 2981 8293
2983 8289 2989 8288 2989 8292 2996 8293
3008 8307 3012 8323 3026 8325 3039 8317
3047 8324 3062 8327 3063 8331 3063 8322
TIME...MOT...LOC 0212Z 277DEG 27KT 3066 8351 3026 8341 2969 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Apr 15, 9:50 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1050 PM EDT Sat Apr 15 2023
FLZ020-122-GAZ162-160315-
Hamilton FL-Northern Columbia FL-Echols GA-
1050 PM EDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of northeastern Hamilton
and Echols Counties through 1115 PM EDT...
At 1050 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I-75 At Exit 16 to near Jennings to near
Jasper. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8313 3079 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3086 8299 3087 8298 3084 8286 3053 8270
3041 8286 3060 8296 3062 8314
TIME...MOT...LOC 0250Z 212DEG 27KT 3082 8336 3064 8309 3046 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Apr 15, 10:14 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1114 PM EDT Sat Apr 15 2023
FLZ020-122-GAZ162-163-160345-
Hamilton FL-Northern Columbia FL-Clinch GA-Echols GA-
1114 PM EDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of northern Columbia,
eastern Hamilton, Echols and southwestern Clinch Counties through
1145 PM EDT...
At 1114 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valdosta to near Statenville to 7 miles
northeast of Suwannee Springs. Movement was northeast at 35 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Springs, Fargo, Statenville, Du Pont, Mayday, Needmore and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3107 8297 3095 8275 3052 8248 3030 8279
3034 8280 3034 8282 3062 8298 3075 8313
TIME...MOT...LOC 0314Z 205DEG 32KT 3087 8321 3067 8296 3044 8283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 15, 10:33 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 PM EDT Sat Apr 15 2023
FLZ020-023-122-222-160400-
Southern Columbia FL-Baker FL-Hamilton FL-Northern Columbia FL-
1133 PM EDT Sat Apr 15 2023
...A strong thunderstorm will impact portions of western Baker,
central Columbia and southeastern Hamilton Counties through MIDNIGHT
EDT...
At 1133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbia, or 7 miles southwest of Lake City, moving northeast at 30
mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, White Springs, Columbia, Five Points, Watertown, Winfield,
Olustee and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8279 3043 8262 3021 8242 2999 8265
2998 8276 2999 8276 2999 8279 3030 8280
TIME...MOT...LOC 0333Z 215DEG 26KT 3011 8273
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AB